LISINOPRIL
avatar
An_251557 posted:
Before I starting taking lisinopril I read that one of the side effects is a dry cough. My friend has been taking lisinopril for years and she has developed asthma. I spoke to my doctor who is a DO, his answer. You only get a little tickle in the throat and that this only happen to asian and caucasion women because of thier chemical makeup in the body.. It is nothing to be concerned about. I am also taking hydrochlorothiazide, which i just read the these two medicines should not be taking together because blood potasium levell may rise to dangerous levels, .I am also experience pain/cramps in my legs and feet. Is anyone else having this problem.
Reply
 
avatar
billh99 responded:
I have been on lisinopril for 4 years without any problems.

And on lisinopril and HCTZ for 2 years without any change in potassium levels.

Actually HCTZ can cause a drop in potassium levels and lisinopril and increase.

And there are pills available with combined Lisinipril and HCTZ.

But there are other classes of diuretics that can increase potassium levels and can be dangerous taken with an ACEinhibitor.

Muscle cramps and be caused by LOW potassium levels. As can high blood pressure.

http://www.nlm.nih.gov/medlineplus/ency/article/003484.htm
http://en.wikipedia.org/wiki/Hypokalemia

In any case discuss your symptoms with your doctor and possible getting an electrolyte test.